Alert archive / Indiana / Special Weather Statements in 2013
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 20, 2013, 10:28 AM EDT for Randolph County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 10:28 AM EDT (14:28 UTC)
- Expired
- Jul 20, 2013, 11:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
605
WWUS83 KIND 201428
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 AM EDT SAT JUL 20 2013
INZ041-042-201500-
DELAWARE-RANDOLPH-
1028 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM ADVISORY FOR EASTERN DELAWARE AND RANDOLPH
COUNTIES UNTIL 1100 AM EDT...
AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MUNCIE...MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WINCHESTER...
PARKER CITY...
FARMLAND...
RIDGEVILLE...
SARATOGA...
UNION CITY...
SALEM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4015 8539 4038 8536 4038 8522 4031 8521
4032 8480 4006 8481
TIME...MOT...LOC 1428Z 278DEG 31KT 4027 8523
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 10:16 AM EDT, 12 minutes earlier.
Area forecast discussion, Jul 20, 10:16 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1016 AM EDT SAT JUL 20 2013 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 308 AM EDT SAT JUL 20 2013 THE EXTREME HEAT WILL SUBSIDE FOR AWHILE STARTING TODAY AS A COLD FRONT TRAVERSES CENTRAL INDIANA. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT THIS MORNING AND AFTERNOON. HOWEVER...THE FRONT WILL PROGRESS ACROSS THE STATE RATHER QUICKLY TODAY...RESULTING IN A DRY FORECAST BY TONIGHT AND TOMORROW FOR ALL BUT THE SOUTHERN TIER OF COUNTIES IN CENTRAL INDIANA. SHOWER/THUNDERSTORM CHANCES WILL RESUME ON SUNDAY NIGHT AND LINGER THROUGH MID WEEK AS SEVERAL UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1012 AM EDT SAT JUL 20 2013 IN AN EARLY MORNING UPDATE INCREASED POPS OVER THE ENTIRE CWA FOR THE REST OF THIS THIS MORNING AND AFTERNOON. WENT LIKELY OVER THE NORTHERN COUNTIES AND HIGH CHANCE ACROSS THE SOUTH BASED ON LATEST RADAR TRENDS. PREVIOUS DISCUSSION FOLLOWS. THE MAIN FOCUS OF THE NEAR TERM PERIOD IS SHOWER/THUNDERSTORM CHANCES WITH A COLD FRONT. AS OF SAT 07Z...SCATTERED CONVECTION HAS STAYED CONFINED TO NORTHERN PORTIONS OF ILLINOIS AND INDIANA WHERE FRONTAL BOUNDARY IS CURRENTLY LOCATED. LATEST GFS/NAM/EURO ALL HAVE COLD FRONT PROGRESSING ACROSS CENTRAL INDIANA RATHER QUICKLY TODAY. HOWEVER...ISENTROPIC LIFT IS NOT IMPRESSIVE WITH FRONTAL PASSAGE...AND TIME CROSS SECTIONS SHOW A LACK OF MOISTURE IN THE MID-LEVELS. AS A RESULT...AT NO POINT DID POPS HIGHER THAN CHANCE LOOK NECESSARY. ANTICIPATE MARGINAL STORMS ALONG AND AHEAD OF THE FRONT THROUGH COURSE OF THIS MORNING AND AFTERNOON WITH SOME GUSTY WINDS...BRIEF DOWNPOURS...AND LIGHTNING. ANTICIPATE SOME ACCELERATION IN DEVELOPMENT DURING THE AFTERNOON HOURS WITH BEST HEAT OF DAY AND DESTABILIZATION...BUT AT NO POINT DOES SEVERE WEATHER SEEM TO BE A THREAT. INCREASED CLOUD COVER AND COOLING FROM RAIN SHOULD KEEP TEMPS IN THE MID TO UPPER 80S THIS AFTERNOON. CURRENTLY...TEMPS ACROSS THE AREA ARE IN THE UPPER 70S WITH DEWPOINTS IN THE LOW 70S. WINDS ARE STILL OUT OF THE SOUTHWEST AT 5 TO 10 KTS. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 308 AM EDT SAT JUL 20 2013 COLD FRONT IS EXPECTED TO SETTLE OVER SOUTHERN INDIANA BY TONIGHT...AND MUCH DRIER AIR WILL FILTER INTO THE FORECAST AREA. AS A RESULT...WENT WITH A DRY FORECAST FOR ALL BUT THE SOUTHERN TIER OF COUNTIES IN FORECAST AREA AFTER SUN 06Z. AFTER SUN 15Z...GRADUALLY INCREASED POPS FROM SOUTH TO NORTH AS AFOREMENTIONED FRONT SHIFTS BACK NORTH...AND AN UPPER LEVEL TROUGH APPROACHES CENTRAL INDIANA. THIS TROUGH WILL BRING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. BEST DYNAMICS WITH THAT UPPER LEVEL TROUGH WILL BE ON MONDAY AFTERNOON...SO WENT WITH LIKELY POPS OVER MUCH OF THE AREA DURING THAT TIME FRAME. HIGHS WILL GENERALLY BE IN THE MID TO UPPER 80S WITH LOWS IN THE MID TO UPPER 60S...THIS WAS CAPTURED WELL BY CONSALL. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 308 AM EDT SAT JUL 20 2013 THE UPPER PATTERN WILL CONSIST OF AN UPPER RIDGE OVER THE WESTERN U.S. WHILE AN UPPER TROUGH STRENGTHENS OVER THE GREAT LAKES AND EASTERN US. AN UPPER DISTURBANCE AND AN APPROACHING COLD FRONT WILL KEEP A CHANCE OF THUNDERSTORMS ACROSS OUR REGION. THIS COLD FRONT WILL BE ACROSS SOUTHERN INDIANA EARLY WEDNESDAY AND HIGH PRESSURE WILL MOVE EAST ACROSS OUR REGION THURSDAY AND EARLY FRIDAY. MODELS INDICATE ANOTHER DISTURBANCE MAY AFFECT OUR WEATHER BY FRIDAY NIGHT. OTHERWISE...MOSTLY DRY WEATHER WILL BE THE RULE WEDNESDAY NIGHT THROUGH FRIDAY. ONLY MINOR TWEAKS MADE TO ALL BLEND GRIDS. && .AVIATION /DISCUSSION FOR THE 201200Z TAF ISSUANCE/... ISSUED AT 656 AM EDT THU JUL 4 2013 MAINLY VFR THROUGH THE PERIOD...WITH THE EXCEPTION OF SCATTERED THUNDERSTORMS TODAY AND POSSIBLE FOG AT KBMG LATE TONIGHT. A COLD FRONT ACROSS NORTHERN INDIANA WILL MOVE SOUTH ACROSS THE REGION TODAY TO NEAR SOUTHERN INDIANA BY LATE AFTERNOON BEFORE STALLING NEAR THE OHIO RIVER TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR NEAR THIS FRONT. THERE IS LOW CONFIDENCE OF TIMING BECAUSE OF SCATTERED COVERAGE AND WILL MENTION VCTS MAINLY PRIOR TO 16Z AT KLAF...15Z-20Z AT KIND AND KHUF AND FROM 17Z-23Z AT KBMG. SLIGHTLY DRIER AIR BEHIND THE FRONT WILL SPREAD INTO NORTHERN SECTIONS BY MIDDAY AND KIND AND KHUF LATER THIS AFTERNOON. MODEL GUIDANCE INDICATES ENOUGH LOW LEVEL MOISTURE MAY REMAIN AT KBMG FOR MVFR FOG THERE LATE TONIGHT. OTHERWISE...VFR ALL OTHER SITES TONIGHT AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES. WINDS WILL BE SOUTHWEST UP TO 12 KNOTS TODAY BECOMING LIGHT NORTHWEST TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD/SMF SHORT TERM...TDUD LONG TERM....JH AVIATION...JH VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 20, 5:17 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 517 AM EDT SAT JUL 20 2013 INZ021-028>031-035>049-051>057-060>065-067>072-210930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 517 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: CHANCE OF THUNDERSTORMS. HAZARDS: GUSTY WINDS...BRIEF HEAVY DOWNPOURS...SMALL HAIL...LIGHTNING. TIMING: MAINLY THIS MORNING AND AFTERNOON. DISCUSSION: THUNDERSTORMS MAY OCCUR AS A COLD FRONT MOVES THROUGH THE AREA. AN ISOLATED STRONG STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORM CHANCES WILL INCREASE AGAIN ON SUNDAY NIGHT AND REMAIN POSSIBLE AT TIMES THROUGH WEDNESDAY. DISCUSSION: STORM CHANCES WILL REMAIN ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES TRAVERSE THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG OR DAMAGING WIND GUSTS...HAIL...OR OBSERVED FLOODING WITH STORMS OVER THE NEXT FEW DAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 20, 8:06 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 AM EDT SAT JUL 20 2013
INZ028-029-035-201230-
FOUNTAIN-TIPPECANOE-WARREN-
806 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...WESTERN
TIPPECANOE AND WARREN COUNTIES UNTIL 830 AM EDT...
AT 805 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BOSWELL...OR 14 MILES SOUTH OF
FOWLER...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILLIAMSPORT...
WEST LEBANON...
RAINSVILLE...
PINE VILLAGE...
ATTICA...
SHADELAND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4057 8692 4021 8690 4021 8694 4028 8754
4048 8753 4048 8752 4048 8710 4050 8710
4051 8711 4057 8709
TIME...MOT...LOC 1206Z 278DEG 22KT 4043 8741
CPSpecial weather statement, Jul 20, 8:31 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
831 AM EDT SAT JUL 20 2013
INZ028-029-035-036-201300-
FOUNTAIN-MONTGOMERY-TIPPECANOE-WARREN-
831 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...NORTHWESTERN
MONTGOMERY...SOUTHWESTERN TIPPECANOE AND SOUTHERN WARREN COUNTIES
UNTIL 900 AM EDT...
AT 828 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSPORT...OR 17 MILES NORTHEAST OF
DANVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILLIAMSPORT...
VEEDERSBURG...
ATTICA...
NEWTOWN...
MELLOTT...
HILLSBORO...
WINGATE...
WAYNETOWN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4039 8752 4038 8700 4007 8701 4011 8741
4013 8741 4013 8749 4015 8749 4015 8753
TIME...MOT...LOC 1231Z 281DEG 24KT 4030 8735
CPSpecial weather statement, Jul 20, 10:28 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 AM EDT SAT JUL 20 2013
INZ041-042-201500-
DELAWARE-RANDOLPH-
1028 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORM ADVISORY FOR EASTERN DELAWARE AND RANDOLPH
COUNTIES UNTIL 1100 AM EDT...
AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MUNCIE...MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WINCHESTER...
PARKER CITY...
FARMLAND...
RIDGEVILLE...
SARATOGA...
UNION CITY...
SALEM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4015 8539 4038 8536 4038 8522 4031 8521
4032 8480 4006 8481
TIME...MOT...LOC 1428Z 278DEG 31KT 4027 8523
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:06 AM EDT | Special Weather Statement | IND | Warren | 24 min |
| Jul 20, 8:31 AM EDT | Special Weather Statement | IND | Fountain, Warren | 29 min |
| Jul 20, 11:43 AM EDT | Special Weather Statement | IND | Hendricks, Marion | 47 min |
| Jul 20, 12:30 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 45 min |
| Jul 20, 12:48 PM EDT | Special Weather Statement | IND | Morgan, Owen | 42 min |
| Jul 20, 1:26 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 49 min |
| Jul 20, 1:32 PM EDT | Special Weather Statement | IND | Brown, Monroe, Owen | 43 min |
| Jul 20, 1:37 PM EDT | Special Weather Statement | IND | Greene, Sullivan | 38 min |
| Jul 20, 1:57 PM EDT | Areal Flood Advisory | IND | Brown, Clay, Greene, Monroe, Morgan, Owen | 6 hr |
| Jul 20, 2:11 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur, Jennings | 49 min |
| Jul 20, 2:16 PM EDT | Special Weather Statement | IND | Brown, Greene, Monroe | 59 min |
| Jul 20, 2:46 PM EDT | Flash Flood Warning | IND | Clay, Greene, Monroe, Owen | 6 hr |
| Jul 20, 2:51 PM EDT | Special Weather Statement | IND | Lawrence | 39 min |
| Jul 20, 3:23 PM EDT | Flash Flood Warning | IND | Greene | 6 hr |
| Jul 20, 3:36 PM EDT | Flash Flood Warning | IND | Sullivan | 6 hr |
Nearby
Special Weather Statements in Indiana, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.